Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 27, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Oct 17, 2007, 5:29 PM CDT for 4 counties in Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 17, 2007, 5:29 PM CDT (22:29 UTC)
- Expired
- Oct 17, 2007, 5:54 PM CDT
- In force
- 25 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Nacogdoches County, TX, Panola County, TX, Rusk County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 76 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 11:13 AM CDT | Tornado Watch | SPC | 7 hr |
| Oct 17, 4:31 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 865 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSHV 172230 TORSHV TXC347-365-401-419-172315- /O.NEW.KSHV.TO.W.0027.071017T2229Z-071017T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 529 PM CDT WED OCT 17 2007 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN NACOGDOCHES COUNTY IN EASTERN TEXAS... NORTHERN SHELBY COUNTY IN EASTERN TEXAS... SOUTHERN PANOLA COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITY OF CARTHAGE... SOUTHEASTERN RUSK COUNTY IN NORTHEAST TEXAS... * UNTIL 615 PM CDT * AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES NORTHWEST OF GARRISON...OR ABOUT 18 MILES NORTH OF NACOGDOCHES... MOVING NORTHEAST AT 25 MPH. * THE TORNADO WILL BE NEAR... 7 MILES NORTHWEST OF GARRISON BY 540 PM CDT... TIMPSON BY 555 PM CDT... 7 MILES NORTHWEST OF TENAHA AND 9 MILES SOUTH OF CARTHAGE BY 615 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3219 9431 3183 9406 3176 9466 3190 9474 TIME...MOT...LOC 2229Z 241DEG 21KT 3189 9461 $$ BUTTS
1 follow-up statement
000 WWUS54 KSHV 172254 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 553 PM CDT WED OCT 17 2007 TXC347-365-401-419-172303- /O.CAN.KSHV.TO.W.0027.000000T0000Z-071017T2315Z/ RUSK TX-PANOLA TX-SHELBY TX-NACOGDOCHES TX- 553 PM CDT WED OCT 17 2007 ...THE TORNADO WARNING FOR NORTHEASTERN NACOGDOCHES...NORTHERN SHELBY...SOUTHERN PANOLA AND SOUTHEASTERN RUSK COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED CONSIDERABLY AND NO LONGER APPEARS TO BE CAPABLE OF PRODUCING A TORNADO. HOWEVER...A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND NORTHEASTERN TEXAS. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN SHREVEPORT. LAT...LON 3219 9431 3183 9406 3176 9466 3190 9474 TIME...MOT...LOC 2253Z 241DEG 21KT 3196 9447 $$ BUTTS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Oct 17, 3:38 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Oct 17, 3:38 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 338 PM CDT WED OCT 17 2007 .DISCUSSION... ONGOING SEVERE WEATHER THREAT...IS THE RESULT OF A STRONG NEGATIVELY TILTED SHORT WAVE MOVING OVER THE SOUTH CENTRAL U.S. THIS SHORT WAVE WILL MOVE RAPIDLY EAST TONIGHT...CREATING ENOUGH SHEAR TO CAUSE ISOLATED TORNADOES DURING THE EVENING. AFTER THE SHORT WAVE MOVES THROUGH TONIGHT...THINGS SHOULD BE A LOT CALMER THURSDAY AND FRIDAY. A BIG WARM UP ON TAP FOR THURSDAY WITH MAX TEMPERATURES REACHING NEAR 90 IN THE AFTERNOON. THEN...THE NEXT STRONG SHORT WAVE MAY MOVE THROUGH SUNDAY NIGHT AND MONDAY...BRINGING THE NEXT CHANCE OF SEVERE WEATHER. COOLER AIR WILL MOVE IN BY MONDAY AND TUESDAY OF NEXT WEEK AFTER THE SHORT WAVE MOVES THROUGH. && .AVIATION... WATER VAPOR IMAGERY SHOWS DRY...SW FLOW ALOFT OVER THE FOUR STATE AREA...WHILE KSHV 18Z SPECIAL RAOB HAS INCREASED LOW LEVEL MOISTURE TO 650MB...W/PWATS IN EXCESS OF 2 IN. MEANWHILE...UPPER NEGATIVELY TILTED TROUGH WAS EJECTING THROUGH CENTRAL TEXAS...AND DRYLINE IN WEST TEXAS HAS SURGED OFF THE CAPROCK. FIRST ROUND OF CONVECTION HAS MOVED THROUGH THE KSHV AREA...W/MORE EXPECTED AS THE DRYLINE/FRONT APPROACHES. EXPECT IFR/LIFR CONDITIONS TO PREVAIL AT MOST TAF SITES THROUGH NEAR SUNRISE THURSDAY...WHEN THE DRYLINE/COLD FRONT WILL BEGIN PUSHING THROUGH W-E THE AREA...RAPIDLY SCOURING LOWER LEVEL MOISTURE AND IMPROVING CONDITIONS MOST SITES TO VFR BY 18Z. && .PRELIMINARY POINT TEMPS/POPS... SHV 70 91 58 83 / 30 0 0 0 MLU 69 90 58 81 / 50 10 0 0 DEQ 65 88 45 82 / 30 0 0 0 TXK 67 89 56 82 / 30 0 0 0 ELD 69 89 55 81 / 30 10 0 0 TYR 67 90 54 84 / 20 0 0 0 GGG 68 91 55 84 / 20 0 0 0 LFK 71 92 57 87 / 20 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 03/44
Hazardous weather outlook, Oct 17, 11:54 AM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1154 AM CDT WED OCT 17 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1154 AM CDT WED OCT 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL SYSTEM WILL BE MOVING ACROSS THE CENTRAL AND SOUTHERN PLAINS THIS AFTERNOON. EXPECT STRONG THUNDERSTORMS ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS...NORTHEAST TEXAS AND NORTHWEST LOUISIANA...THIS AFTERNOON AND EARLY TONIGHT. IN ADDITION...STRONG THUNDERSTORMS WILL OCCUR THIS AFTERNOON OVER EAST AND NORTHEAST TEXAS...AND NORTH LOUISIANA...AS MOIST AND UNSTABLE AIR MOVES NORTH FROM THE GULF OF MEXICO. THE MAIN SEVERE WEATHER THREAT WILL BE STRONG DAMAGING WINDS... AND ISOLATED TORNADOES...WITH LARGE HAIL A SOMEWHAT LESSER THREAT... BUT STILL POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE NEXT SIGNIFICANT EVENT IS EXPECTED SUNDAY INTO MONDAY. THIS WEATHER SYSTEM HAS A POTENTIAL FOR SEVERE WEATHER...BUT THERE IS STILL A LOT OF UNCERTAINTY AT THIS TIME AS TO TIMING AND LOCATION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT...IS POSSIBLE THIS AFTERNOON INTO THE EARLY EVENING. 03
In the hours before
Local storm report, Oct 17, 3:07 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
307 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL RED CHUTE 32.57N 93.61W
10/17/2007 E0.75 INCH BOSSIER LA AMATEUR RADIO
&&
D. BUTTSLocal storm report, Oct 17, 4:04 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
404 PM CDT WED OCT 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TSTM WND DMG SHONGALOO 32.94N 93.29W
10/17/2007 WEBSTER LA LAW ENFORCEMENT
TREE BLOWN DOWN ON A POWERLINE IN THE COMMUNITY OF
SHONGALOO.
0256 PM TSTM WND DMG SHONGALOO 32.94N 93.29W
10/17/2007 WEBSTER LA BROADCAST MEDIA
A TREE WAS BLOWN DOWN ACROSS SR-159 IN SHONGALOO.
&&
D. BUTTSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 4:40 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 35 min |
| Oct 17, 4:58 PM CDT | Tornado Warning | SHV | Nacogdoches, Rusk | 32 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.